Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 17, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 27, 2010, 8:00 PM EDT for Chautauqua County, New York. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2010, 8:00 PM EDT (00:00 UTC)
- Expired
- Jun 27, 2010, 8:25 PM EDT
- In force
- 25 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 110 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 4:19 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
555
WUUS51 KBUF 280000
SVRBUF
NYC013-280045-
/O.NEW.KBUF.SV.W.0017.100628T0000Z-100628T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
800 PM EDT SUN JUN 27 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHAUTAUQUA COUNTY IN WESTERN NEW YORK
* UNTIL 845 PM EDT
* AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WESTFIELD TO CLYMER...OR
ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF FREDONIA TO 22
MILES WEST OF JAMESTOWN...AND MOVING EAST AT 45 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
MAYVILLE
CHAUTAUQUA INSTITUTE
LAKEWOOD
JAMESTOWN WEST
FREWSBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR WESTERN NEW YORK.
&&
LAT...LON 4226 7977 4228 7975 4231 7966 4235 7959
4239 7907 4199 7906 4199 7961 4199 7976
4200 7977
TIME...MOT...LOC 0000Z 262DEG 38KT 4230 7961 4201 7961
$$
ZAFF1 follow-up statement
524
WWUS51 KBUF 280025
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
825 PM EDT SUN JUN 27 2010
NYC013-280035-
/O.CAN.KBUF.SV.W.0017.000000T0000Z-100628T0045Z/
CHAUTAUQUA NY-
825 PM EDT SUN JUN 27 2010
...THE SEVERE THUNDERSTORM WARNING FOR CHAUTAUQUA COUNTY IS
CANCELLED...
AT 825 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
RADAR INDICATED THAT VERY HEAVY RAIN...AND GUSTY WINDS TO 35 MPH
WERE STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR WESTERN NEW YORK.
LAT...LON 4226 7977 4228 7975 4231 7966 4235 7959
4239 7907 4199 7906 4199 7961 4199 7976
4200 7977
TIME...MOT...LOC 0025Z 262DEG 38KT 4234 7926 4205 7926
$$
RSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:40 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 27, 7:40 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
740 PM EDT SUN JUN 27 2010
.SYNOPSIS...
DEEPENING LOW PRESSURE OVER THE SOUTHERN GREAT LAKES WILL TRACK
EASTWARD TONIGHT...REACHING THE SAINT LAWRENCE VALLEY BY MONDAY
MORNING. THE LOW WILL DRAW WARMER AND MORE HUMID AIR NORTHWARD
ALLOWING FOR SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS
EVENING. A COLD FRONT ASSOCIATED WITH THE LOW IS FORECAST TO SLIDE
SOUTHEAST ACROSS OUR REGION OVERNIGHT ACCOMPANIED BY NUMEROUS
SHOWERS AND THUNDERSTORMS. NOTICEABLY COOLER WEATHER WILL FOLLOW
AND CONTINUE PAST MID WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
CONVECTION BEGINNING TO FIRE ACROSS THE SOUTHERN TIER AND FINGER
LAKES REGION. THIS AREA LOOKS TO BE PRIME FOR ADDITIONAL DEVELOPMENT
INTO THIS EVENING AS A MODERATELY UNSTABLE AIR MASS HAS DEVELOPED
IN THE WARM SECTOR...WITH SURFACE BASED CAPES TO NEAR 2000 J/KG
AND LIFTED INDEX VALUES DOWN TO -5C. WE WILL MONITOR THESE AREAS
FOR THE POTENTIAL FOR STRONG TO SEVERE DEVELOPMENT...BUT SEVERE
THREAT WITH THIS ACTIVITY LOOKS LIMITED WITH STILL SOME INHIBITION
IN PLACE AND LACK OF STRONG WIND FIELDS.
THUNDERSTORM COMPLEX FARTHER UPSTREAM ACROSS MICHIGAN AND WESTERN
OHIO WILL BE IMPACTING THE AREA LATER THIS EVENING AND INTO THE
EARLY OVERNIGHT HOURS. THIS ACTIVITY WILL HAVE A GREATER POTENTIAL
FOR SEVERE WEATHER AS STRONGER WIND FIELDS DEVELOP INTO THE AREA.
PRECIPITABLE WATER VALUES RISING TO NEAR 2 INCHES WILL ALSO BRING
THE POTENTIAL FOR HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED
FLOODING. BOTH THE POTENTIAL FOR SEVERE WEATHER AND FLOODING WILL
NEED TO BE MONITORED VERY CLOSELY THROUGH THE FIRST HALF OF THE
NIGHT.
NORTHERN STREAM ENERGY WILL PUSH ACROSS ONTARIO OVERNIGHT AND
MONDAY. THIS WILL DRAG THE MAIN COLD FRONT THROUGH THE AREA MONDAY.
THERE LOOKS TO BE SOME MOISTURE POOLING AHEAD OF THIS FEATURE
AND WE CAN SEE THE POTENTIAL FOR SCATTERED SHOWERS TO
ACCOMPANY THE FRONT. DRIER AIR WILL SPREAD INTO THE REGION FROM
THE NORTHWEST BEHIND THE FRONTAL PASSAGE LATER IN THE DAY MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
DURING MONDAY EVENING...A MID LEVEL SHORTWAVE WILL APPROACH
AND CROSS THE LOWER LAKES ALONG WITH AN ASSOCIATED SECONDARY SURFACE
COLD FRONT. DESPITE THE PASSAGE OF THE INITIAL COLD FRONT MUCH
EARLIER IN THE DAY...THE AIRMASS ACROSS WESTERN AND NORTH CENTRAL
NEW YORK WILL REMAIN FAIRLY WARM AND MOIST...WITH ENOUGH MOISTURE
AND INSTABILITY LIKELY REMAINING IN PLACE FOR THE BOUNDARY TO POP A
FEW SHOWERS/POSSIBLE THUNDERSTORMS AS IT PASSES THROUGH MONDAY
EVENING. WILL THEREFORE RETAIN LOW CHANCE POPS TO COVER THE PASSAGE
OF THE SFC FRONT/SHORTWAVE...WITH SOMEWHAT HIGHER VALUES INDICATED
WHERE LAKE BREEZE BOUNDARIES MAY PROVIDE ADDITIONAL LOW LEVEL
CONVERGENCE AND RESULTANT ENHANCEMENT...ESPECIALLY FROM THE NIAGARA
PENINSULA EAST TO ORLEANS/MONROE COUNTIES. FOLLOWING THE FROPA...DRY
CONDITIONS WILL RETURN FOR THE BALANCE OF THE NIGHT AS MUCH COOLER
AND DRIER AIR BEGINS TO ADVECT INTO THE AREA.
DURING TUESDAY...SURFACE RIDGING/DRY SLOTTING WILL BRIEFLY BUILD
ACROSS THE AREA AND PROVIDE US WITH A DRY DAY ALONG WITH A FAIR
AMOUNT OF SUNSHINE. UNDER STEADY LOW LEVEL COLD AIR ADVECTION...850
MB TEMPS WILL DROP TO THE +6 TO +8C RANGE...SUPPORTING HIGHS ONLY
AROUND 70...WITH SOME UPPER 60S EVEN FOUND ACROSS THE HIGHER TERRAIN
OF THE SOUTHERN TIER. THE COLD AIR ADVECTION WILL THEN CONTINUE
TUESDAY NIGHT AS AN UNSEASONABLY DEEP CUTOFF LOW DROPS SOUTHEAST
INTO QUEBEC PROVINCE. THAT SAID...PRECIPITATION TUESDAY NIGHT IS NOW
APPEARING SIGNIFICANTLY LESS LIKELY...AS ALL AVAILABLE GUIDANCE NOW
KEEPS THE BULK OF THE WRAPAROUND MOISTURE/UPLIFT ASSOCIATED WITH
THIS FEATURE TO OUR NORTH AND WEST THROUGH THE NIGHT. AS SUCH...HAVE
DROPPED POPS BACK TO THE SLIGHT CHANCE RANGE FOR TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE MEDIUM RANGE GUIDANCE REMAINS IN AGREEMENT IN MAINTAINING AN
OMEGA BLOCK ACROSS NORTH AMERICA EARLY ON IN THE PERIOD...WITH THE
OVERALL BLOCKING PATTERN THEN SHIFTING EASTWARD WITH TIME AND
BREAKING DOWN TOWARD THE END OF THE WORK WEEK...WITH A RATHER BROAD
UPPER RIDGE EVENTUALLY BECOMING ESTABLISHED ACROSS THE EASTERN HALF
OF THE NATION FOR THE FOURTH OF JULY WEEKEND.
THE AXIS OF THE MAIN UPPER RIDGE WILL DRIFT FROM THE WESTERN PLAINS
TO THE MISSISSIPPI VALLEY BY FRIDAY...THEN ON INTO THE CENTRAL AND
EASTERN LAKES ON SATURDAY...WHERE IT WILL THEN REMAIN THROUGH
SUNDAY. THIS WILL RESULT IN OUR AREA REMAINING UNDER THE INFLUENCE
OF THE EASTERNMOST UPPER TROUGH IN THE BLOCKING PATTERN THROUGH
THURSDAY...BEFORE COMING UNDER THE INFLUENCE OF RISING HEIGHTS BOTH
FRIDAY AND SATURDAY AS THE UPPER TROUGH SLOWLY PULLS AWAY AND THE
AFOREMENTIONED RIDGE BUILDS INTO THE AREA.
IN TERMS OF TEMPERATURES...THIS EVOLUTION IN THE PATTERN WILL RESULT
IN WELL BELOW NORMAL TEMPERATURES DURING THE FIRST PART OF THE
PERIOD...WITH 850MB TEMPS OF +2C TO +4C SUPPORTING HIGHS ONLY IN THE
LOWER TO MID 60S ON WEDNESDAY. BY THURSDAY THE UPPER LOW WILL BEGIN
TO EDGE FARTHER EAST WITH SOME SLOW MODERATION BEGINNING BOTH AT THE
SURFACE AND ALOFT...ALLOWING READINGS TO CLIMB BACK CLOSER TO THE 70
DEGREE MARK. THEREAFTER...MORE SIGNIFICANT WARMING IS EXPECTED
THROUGH THE REMAINDER OF THE PERIOD AS HEIGHTS/TEMPS ALOFT QUICKLY
REBOUND. 850 MB READINGS WILL CLIMB BACK TO THE +8 TO +11C RANGE ON
FRIDAY...TO +14C TO +15C SATURDAY...AND TO AT LEAST THE +16C TO +18C
RANGE ON SUNDAY...SUPPORTING HIGHS IN THE LOWER TO MID 70S
FRIDAY...THE LOWER 80S ON SATURDAY...AND THE MID 80S BY SUNDAY. IT
SHOULD BE NOTED THAT THE ECMWF IS EVEN WARMER...WITH 850 MB TEMPS
REACHING TO ROUGHLY +20C BY THE 4TH OF JULY...WHICH WOULD SPELL
WIDESPREAD LOWER 90S IF REALIZED. HAVE NOT GONE THAT HOT JUST
YET...BUT TEMPS FOR THE END OF THE WEEKEND MAY EVENTUALLY NEED TO BE
RAISED FURTHER IF CURRENT MODEL TRENDS TOWARD WARMER TEMPS ALOFT
CONTINUE WITH SUBSEQUENT GUIDANCE.
AS FOR PRECIP CHANCES...HAVE CONTINUED WITH GENERAL LOW CHANCE POPS
FOR WEDNESDAY WHEN TEMPS ALOFT WILL BE COOLEST...AND SEVERAL
SHORTWAVES ASSOCIATED WITH THE EASTERN TROUGH ARE EXPECTED TO PASS
THROUGH THE AREA ALOFT. PRECIPITATION CHANCES SHOULD THEN GRADUALLY
DIMINISH FROM SOUTHWEST TO NORTHEAST WEDNESDAY NIGHT THROUGH
THURSDAY AS THE CORE OF THE TROUGH LIFTS NORTHEAST AWAY FROM THE
AREA. DRY WEATHER SHOULD RETURN AREAWIDE BY THURSDAY NIGHT/FRIDAY
WITH DIMINISHING CYCLONIC CURVATURE ALOFT AND INCREASING LOW LEVEL
RIDGING/DRYING...THEN SHOULD CONTINUE THROUGH THE HOLIDAY WEEKEND AS
THE UPPER RIDGE BUILDS IN ALOFT.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A COMPLEX OF SHOWERS AND THUNDERSTORMS PUSHING INTO WESTERN NEW YORK
WILL IMPACT THE KIAG...KBUF AND KJHW TERMINAL THROUGH 02Z. THE KROC
AND KART TERMINALS WILL BE IMPACTED BETWEEN 02Z AND 05Z. THERE IS A
POTENTIAL FOR MUCH LOWER CONDITIONS AS THE COMPLEX MOVES THROUGH.
UPSTREAM HISTORY SUGGESTS SOME OF THESE STORMS MAY HAVE WIND GUSTS
OVER 40 KNOTS. SURFACE WINDS WILL BE AFFECTED BY THUNDERSTORM
OUTFLOWS...WITH TEMPORARY NORTHWEST WINDS GUSTING UP TO 25
KNOTS...THEN RETURNING TO THE SOUTH AROUND 10 KNOTS.
AFTER THE COMPLEX MOVES THROUGH...STRONGER SURFACE SOUTHWEST
WINDS WILL DEVELOP IN ITS WAKE WITH GRADIENT WIND GUSTS TO NEAR 30
KNOTS...PRIMARILY IMPACTING THE KIAG...KBUF AND KROC TERMINALS.
OUTLOOK...
MONDAY...MVFR EARLY IN SHOWERS THEN BCMG VFR DURING THE AFTERNOON.
MONDAY NIGHT THROUGH FRIDAY...MAINLY VFR.
&&
.MARINE...
STRONG TO SEVERE THUNDERSTORMS WILL LIKELY IMPACT THE LOWER LAKES
THROUGH THE FIRST HALF OF TONIGHT. SOME OF THE STORMS COULD PRODUCE
WIND GUSTS IN EXCEED OF 40 KNOTS...FREQUENT LIGHTNING AND HAIL.
LOW PRESSURE OVER THE SOUTHERN GREAT LAKES WILL STRENGTHEN AS ITS
MOVES NORTH OF THE LOWER LAKES OVERNIGHT AND MONDAY. SMALL CRAFT
ADVISORY CONDITIONS ARE LIKELY AFTER MIDNIGHT TONIGHT ACROSS BOTH
LAKE ERIE AND LAKE ONTARIO. COLD ADVECTION AFTER THE LOW MOVES EAST
MAY CONTINUE TO PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON A
NORTHWEST FLOW ACROSS LAKE ONTARIO THROUGH THE DAY MONDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 10 AM EDT MONDAY FOR LEZ020-
040-041.
SMALL CRAFT ADVISORY FROM 3 AM TO 11 AM EDT MONDAY
FOR LOZ042-043.
SMALL CRAFT ADVISORY FROM 3 AM TO 5 PM EDT MONDAY FOR
LOZ044-045.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TMA
MARINE...TMAHazardous weather outlook, Jun 27, 4:38 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 438 PM EDT SUN JUN 27 2010 NYZ010>013-019>021-085-282045- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- 438 PM EDT SUN JUN 27 2010 ...SEVERE THUNDERSTORM WATCH 424 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>008-014-282045- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- ONTARIO- 438 PM EDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD EAST INTO WESTERN NEW YORK DURING THIS EVENING...THEN WILL SPREAD EAST ACROSS CENTRAL NEW YORK AND THE NORTH COUNTRY OVERNIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH THE MAIN RISK BEING DAMAGING WINDS. SOME STORMS MAY ALSO PRODUCE TORRENTIAL RAINFALL RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-282045- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 438 PM EDT SUN JUN 27 2010 ...SEVERE THUNDERSTORM WATCH 424 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-SLZ022-024-282045- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 438 PM EDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD EAST INTO THE WESTERN END OF LAKE ONTARIO THIS EVENING...BEFORE REACHING THE EAST END OF LAKE ONTARIO AND THE SAINT LAWRENCE RIVER OVERNIGHT. SOME OF THESE STORMS MAY PRODUCE STRONG WINDS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, Jun 27, 6:20 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 620 PM EDT SUN JUN 27 2010 NYZ019-280030- CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 620 PM EDT SUN JUN 27 2010 ...STRONG STORM MOVING INTO SOUTHERN CHAUTAUQUA COUNTY AT 730 PM... AT 615 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SATELLITE OBSERVATIONS DETECTED A MASSIVE STORM OVER CENTRAL LAKE ERIE. THIS STORM IS HEADING EAST AND WILL MOVE INTO THE SOUTHERN PORTION OF CHAUTAUQUA COUNTY BY 730 PM...AND IF IT HOLDS TOGETHER IT WILL MOVE EAST OF THE COUNTY BY 830 PM. THIS STORM IS CURRENTLY PRODUCING EXCESSIVE LIGHTNING AND LIKELY CONTAINS STRONG WINDS. TAKE PRECAUTIONS NOW IF YOU ARE OUTSIDE AND BE PREPARED FOR THE POSSIBILITY OF A STRONG OR SEVERE STORM IF YOU ARE SOUTH OF A LINE FROM ROUGHLY RIPLEY TO MAYVILLE TO ELLINGTON SOUTH TO THE PENNSYLVANIA LINE. THIS INCLUDES BOATERS ON THE CHAUTAUQUA LAKE. ZAFF
Local storm report, Jun 27, 7:02 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
702 PM EDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG FRANKLINVILLE 42.34N 78.46W
06/27/2010 CATTARAUGUS NY LAW ENFORCEMENT
WIRES AND SEVERAL TREES DOWN.
&&
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:32 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jun 27, 8:54 PM EDT | Areal Flood Advisory | BUF | Erie, Niagara | 3 hr |
| Jun 27, 9:15 PM EDT | Special Marine Warning | BUF | 90 min | |
| Jun 27, 10:38 PM EDT | Tornado Warning | BUF | Allegany | 37 min |
| Jun 27, 10:58 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 62 min |
| Jun 27, 11:17 PM EDT | Areal Flood Advisory | BUF | Allegany | 3 hr |
| Jun 28, 11:54 AM EDT | Special Weather Statement | BUF | Chautauqua | 51 min |
| Jun 28, 12:20 PM EDT | Areal Flood Advisory | BUF | Oswego | 6 hr |
| Jun 28, 1:03 PM EDT | Areal Flood Advisory | BUF | Livingston, Ontario, Wyoming | 3 hr |
| Jun 28, 3:08 PM EDT | Special Marine Warning | BUF | 52 min | |
| Jun 28, 3:15 PM EDT | Special Weather Statement | BUF | Erie, Genesee, Niagara, Orleans | 60 min |
| Jun 28, 3:49 PM EDT | Special Weather Statement | BUF | Orleans | 56 min |
| Jun 28, 5:55 PM EDT | Special Weather Statement | BUF | Ontario | 65 min |
| Jun 28, 6:51 PM EDT | Special Marine Warning | BUF | 84 min | |
| Jun 28, 7:01 PM EDT | Special Weather Statement | BUF | Genesee | 59 min |
| Jun 28, 7:56 PM EDT | Special Marine Warning | BUF | 34 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.